• Previous Article
    Porous media equations with two weights: Smoothing and decay properties of energy solutions via Poincaré inequalities
  • DCDS Home
  • This Issue
  • Next Article
    Explicit upper and lower bounds for the traveling wave solutions of Fisher-Kolmogorov type equations
August  2013, 33(8): 3583-3597. doi: 10.3934/dcds.2013.33.3583

On the moments of solutions to linear parabolic equations involving the biharmonic operator

1. 

Dipartimento di Matematica del Politecnico, Piazza L. da Vinci 32, Milano, 20133

Received  June 2012 Revised  August 2012 Published  January 2013

We consider the solutions to Cauchy problems for the parabolic equation $u_\tau +\Delta^2u=0$ in $\mathbb{R}_+\times\mathbb{R}^n$, with fast decay initial data. We study the behavior of their moments. This enables us to give a more precise description of the sign-changing behavior of solutions corresponding to positive initial data.
Citation: Filippo Gazzola. On the moments of solutions to linear parabolic equations involving the biharmonic operator. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3583-3597. doi: 10.3934/dcds.2013.33.3583
References:
[1]

71 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1999.  Google Scholar

[2]

J. Diff. Eq., 174 (2001), 442-463. doi: 10.1006/jdeq.2000.3940.  Google Scholar

[3]

J. Operator Theory, 36 (1996), 179-198.  Google Scholar

[4]

Adv. Diff. Eq., 13 (2008), 959-976.  Google Scholar

[5]

J. Math. Anal. Appl., 279 (2003), 710-722. doi: 10.1016/S0022-247X(03)00062-3.  Google Scholar

[6]

Nonlin. Anal., 75 (2012), 194-210. doi: 10.1016/j.na.2011.08.022.  Google Scholar

[7]

Nonlin. Anal., 75 (2012), 3510-3530. doi: 10.1016/j.na.2012.01.011.  Google Scholar

[8]

J. W. Cholewa and A. Rodriguez-Bernal, On the Cahn-Hilliard equation in $H^1(\mathbbR^N)$,, to appear in J. Diff. Eq.., ().   Google Scholar

[9]

C. R. Acad. Sci. Paris, 330 (2000), 93-98. doi: 10.1016/S0764-4442(00)00124-5.  Google Scholar

[10]

C. R. Acad. Sci. Paris, 335 (2002), 805-810. doi: 10.1016/S1631-073X(02)02567-0.  Google Scholar

[11]

Adv. Diff. Eq., 9 (2004), 1009-1038.  Google Scholar

[12]

Izdat. "Nauka", Moscow, (1964).  Google Scholar

[13]

Disc. Cont. Dynam. Syst., 21 (2008), 1129-1157. doi: 10.3934/dcds.2008.21.1129.  Google Scholar

[14]

Nonlin. Diff. Eq. Appl., 5 (2009), 597-655. doi: 10.1007/s00030-009-0025-x.  Google Scholar

[15]

Nonlinearity, 18 (2005), 717-746. doi: 10.1088/0951-7715/18/2/014.  Google Scholar

[16]

Indiana Univ. Math. J., 51 (2002), 1321-1338. doi: 10.1512/iumj.2002.51.2131.  Google Scholar

[17]

Progress in Nonlinear Differential Equations and their Applications 56, Boston (MA) etc.: Birkhäuser, (2004). doi: 10.1007/978-1-4612-2050-3.  Google Scholar

[18]

Nonlinearity, 17 (2004), 1075-1099. doi: 10.1088/0951-7715/17/3/017.  Google Scholar

[19]

Calc. Var., 30 (2007), 389-415. doi: 10.1007/s00526-007-0096-7.  Google Scholar

[20]

Disc. Cont. Dynam. Syst. S., 1 (2008), 83-87.  Google Scholar

[21]

Nonlinear Analysis, 70 (2009), 2965-2973. doi: 10.1016/j.na.2008.12.039.  Google Scholar

[22]

Proc. Roy. Soc. London A., 441 (1993), 423-432. doi: 10.1098/rspa.1993.0071.  Google Scholar

[23]

Comm. Partial Differential Equations, 18 (1993), 125-151. doi: 10.1080/03605309308820923.  Google Scholar

show all references

References:
[1]

71 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1999.  Google Scholar

[2]

J. Diff. Eq., 174 (2001), 442-463. doi: 10.1006/jdeq.2000.3940.  Google Scholar

[3]

J. Operator Theory, 36 (1996), 179-198.  Google Scholar

[4]

Adv. Diff. Eq., 13 (2008), 959-976.  Google Scholar

[5]

J. Math. Anal. Appl., 279 (2003), 710-722. doi: 10.1016/S0022-247X(03)00062-3.  Google Scholar

[6]

Nonlin. Anal., 75 (2012), 194-210. doi: 10.1016/j.na.2011.08.022.  Google Scholar

[7]

Nonlin. Anal., 75 (2012), 3510-3530. doi: 10.1016/j.na.2012.01.011.  Google Scholar

[8]

J. W. Cholewa and A. Rodriguez-Bernal, On the Cahn-Hilliard equation in $H^1(\mathbbR^N)$,, to appear in J. Diff. Eq.., ().   Google Scholar

[9]

C. R. Acad. Sci. Paris, 330 (2000), 93-98. doi: 10.1016/S0764-4442(00)00124-5.  Google Scholar

[10]

C. R. Acad. Sci. Paris, 335 (2002), 805-810. doi: 10.1016/S1631-073X(02)02567-0.  Google Scholar

[11]

Adv. Diff. Eq., 9 (2004), 1009-1038.  Google Scholar

[12]

Izdat. "Nauka", Moscow, (1964).  Google Scholar

[13]

Disc. Cont. Dynam. Syst., 21 (2008), 1129-1157. doi: 10.3934/dcds.2008.21.1129.  Google Scholar

[14]

Nonlin. Diff. Eq. Appl., 5 (2009), 597-655. doi: 10.1007/s00030-009-0025-x.  Google Scholar

[15]

Nonlinearity, 18 (2005), 717-746. doi: 10.1088/0951-7715/18/2/014.  Google Scholar

[16]

Indiana Univ. Math. J., 51 (2002), 1321-1338. doi: 10.1512/iumj.2002.51.2131.  Google Scholar

[17]

Progress in Nonlinear Differential Equations and their Applications 56, Boston (MA) etc.: Birkhäuser, (2004). doi: 10.1007/978-1-4612-2050-3.  Google Scholar

[18]

Nonlinearity, 17 (2004), 1075-1099. doi: 10.1088/0951-7715/17/3/017.  Google Scholar

[19]

Calc. Var., 30 (2007), 389-415. doi: 10.1007/s00526-007-0096-7.  Google Scholar

[20]

Disc. Cont. Dynam. Syst. S., 1 (2008), 83-87.  Google Scholar

[21]

Nonlinear Analysis, 70 (2009), 2965-2973. doi: 10.1016/j.na.2008.12.039.  Google Scholar

[22]

Proc. Roy. Soc. London A., 441 (1993), 423-432. doi: 10.1098/rspa.1993.0071.  Google Scholar

[23]

Comm. Partial Differential Equations, 18 (1993), 125-151. doi: 10.1080/03605309308820923.  Google Scholar

[1]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[2]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[3]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[4]

Yao Nie, Jia Yuan. The Littlewood-Paley $ pth $-order moments in three-dimensional MHD turbulence. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3045-3062. doi: 10.3934/dcds.2020397

[5]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[6]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[7]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[8]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[9]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[10]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

[11]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[12]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2619-2633. doi: 10.3934/dcds.2020377

[13]

Dariusz Idczak. A Gronwall lemma for functions of two variables and its application to partial differential equations of fractional order. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021019

[14]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[15]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[16]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[17]

Yahui Niu. A Hopf type lemma and the symmetry of solutions for a class of Kirchhoff equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021027

[18]

Pengyu Chen. Periodic solutions to non-autonomous evolution equations with multi-delays. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2921-2939. doi: 10.3934/dcdsb.2020211

[19]

Lidan Wang, Lihe Wang, Chunqin Zhou. Classification of positive solutions for fully nonlinear elliptic equations in unbounded cylinders. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1241-1261. doi: 10.3934/cpaa.2021019

[20]

Tomasz Kosmala, Markus Riedle. Variational solutions of stochastic partial differential equations with cylindrical Lévy noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2879-2898. doi: 10.3934/dcdsb.2020209

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (58)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]